Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Using Cialis etc as a kickstart


 Barn - Thu Apr 06, 2006 12:23 pm

Hi guys,

I have some erection troubles that I'm sure are due to nerves. I get erections at night time and can masturbate normally. After some bad experiences, I spend my whole time during foreplay thinking "get an erection, get an erection, get an erection" which obviously leads to the exact opposite.

Do you think that using Cialis a few times would give me back the confidence that I'm missing? Would it let me know that I can perform and satisfy a woman? Would it then be easy to come off it and let nature take its course? I'd love to take it a few times, lose my nerves and then give up the drug. I'm slightly concerned that I may instead become dependant on drugs which are expensive and perhaps not healthy in the long term.

I know I can perfom, I just need to sort out my head. Has anyone else had any luck doing this?
 Dr. Tamer Fouad - Fri Apr 07, 2006 6:48 am

User avatar Hello,

I think you need professional assessment first. There is a good chance that it is all in your head. However, before asserting that it is psychogenic, other causes need to be excluded.

Psychologic issues such as depression, anxiety are associated with erectile dysfunction in young males and manifest with an abrupt onset. The onset of ED maybe associated with an emotional event. also in psychogenic ED other sexual functions are normal. If a man regularly experiences a firm morning erection yet also has ED then it is much more likely that psychological factors contribute to his problem. Sometimes patients report that they have experienced similar episodes with spontaneous resolution. However, caution needs to be exercised as both organic and psychogenic factors may co-exist.

Many therapists would now also consider recommending at least a trial of physical treatment to supplement the benefits of psychotherapy.

The physician needs to identify the potentially reversible causes of ED such as certain medications.

The physician should check if there are any contraindications to the use of first-line treatment. A man who takes nitrate medicines for angina cannot use sildenafil (Viagra), tadalafil (Cialis) ) or vardenafil (Levitra) as the combination can lead to a dangerous drop in his blood pressure.

Apomorphine is effective in men who still have occasional erections.

On failure of treatment more invasive methods of therapy are available.

Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us